MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE INC. I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, abbott point of care was contacted by a customer regarding act celite cartridges that yielded descrepant results on a 79 year old male patient.There was no additional patient information available at the time of this report.Return product is not available for investigation.Tested results (secs).08:58 268.09:23 338.09:50 151.11:27 205.11:40 255.11:56 *276.12:13 326.12:52 230.No date, collect times, heparin times/dose provided.At this time there is no reason to suspect a malfunction exists.No repoprts of delay or impact to patient management.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.Per i-stat system manual (art: (b)(4), the intended use of the i-stat celite activated clotting time (celite act) test is an in vitro diagnostic test that uses fresh, whole blood, and is useful for monitoring patients receiving heparin for treatment of pulmonary embolism or venous thrombosis, and for monitoring anticoagulation therapy in patients undergoing medical procedures such as catheterization, cardiac surgery, surgery, organ transplant, and dialysis.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 14-nov-2023.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained cartridge testing met the acceptance criteria in appendix 1 of q04.01.003 rev.Al (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, nj K2H 8-V4
CA   K2H 8V4
MDR Report Key17911853
Report Number2245578-2023-00137
Device Sequence Number20527456
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Catalogue Number03P86-25
Device Lot NumberR23167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale